Abstract and Applied Analysis

Law of Large Numbers under Choquet Expectations

Jing Chen

Full-text: Open access


With a new notion of independence of random variables, we establish the nonadditive version of weak law of large numbers (LLN) for the independent and identically distributed (IID) random variables under Choquet expectations induced by 2-alternating capacities. Moreover, we weaken the moment assumptions to the first absolute moment and characterize the approximate distributions of random variables as well. Naturally, our theorem can be viewed as an extension of the classical LLN to the case where the probability is no longer additive.

Article information

Abstr. Appl. Anal., Volume 2014, Special Issue (2013), Article ID 179506, 7 pages.

First available in Project Euclid: 6 October 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)


Chen, Jing. Law of Large Numbers under Choquet Expectations. Abstr. Appl. Anal. 2014, Special Issue (2013), Article ID 179506, 7 pages. doi:10.1155/2014/179506. https://projecteuclid.org/euclid.aaa/1412606758

Export citation


  • G. Choquet, “Theory of capacities,” Annales de l'Institut Fourier, vol. 5, pp. 131–295, 1954.
  • T. Augustin, “Optimal decisions under complex uncertainty–-basic notions and a general algorithm for data-based decision making with partial prior knowledge described by interval probability,” Gesellschaft für Angewandte Mathematik und Mechanik, vol. 84, no. 10-11, pp. 678–687, 2004.
  • F. Maccheroni and M. Marinacci, “A strong law of large numbers for capacities,” The Annals of Probability, vol. 33, no. 3, pp. 1171–1178, 2005.
  • J. L. Doob, Classical Potential Theory and Its Probabilistic Counterpart, vol. 262, Springer, New York, NY, USA, 1984.
  • D. Schmeidler, “Subjective probability and expected utility without additivity,” Econometrica, vol. 57, no. 3, pp. 571–587, 1989.
  • M. Marinacci, “Limit laws for non-additive probabilities and their frequentist interpretation,” Journal of Economic Theory, vol. 84, no. 2, pp. 145–195, 1999.
  • S. Peng, “Law of large number and central limit theorem under nonlinear expectations,” 2007, http://arxiv.org/abs/math/ 0702358v1.
  • S. Peng, “A new central limit theorem under sublinear expectations,” 2008, http://arxiv.org/abs/0803.2656.
  • S. Peng, “Survey on normal distributions, central limit theorem, Brownian motion and the related stochastic calculus under sublinear expectations,” Science in China, vol. 52, no. 7, pp. 1391–1411, 2009.
  • P. Chareka, “The central limit theorem for capacities,” Statistics & Probability Letters, vol. 79, no. 12, pp. 1456–1462, 2009.
  • Z. Chen, “The strong law of large numbers for capacities,” 2010, http://arxiv.org/abs/1006.0749.
  • Z. Chen, P. Wu, and B. Li, “A strong law of large numbers for non-additive probabilities,” International Journal of Approximate Reasoning, vol. 54, no. 3, pp. 365–377, 2013.
  • W. Li and Z. Chen, “Laws of large numbers of negatively correlated random variables for capacities,” Acta Mathematicae Applicatae Sinica, vol. 27, no. 4, pp. 749–760, 2011.
  • Z. Chen and J. Chen, “A new proof of maximal distribution theorem,” preprint, 2013.
  • D. Dennerberg, Non-Additive Measure and Intergral, Kluwer Academic Publisher, Dordrecht, The Netherlands, 1994.
  • K. L. Chung, A Course in Probability Theory, Academic Press, New York, NY, USA, 2nd edition, 1974.
  • L. S. Shapley, “Cores of convex games,” International Journal of Game Theory, vol. 1, pp. 11–26, 1971.
  • L. A. Wasserman and J. B. Kadane, “Bayes' theorem for Choquet capacities,” The Annals of Statistics, vol. 18, no. 3, pp. 1328–1339, 1990. \endinput